Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Atripla Rash:Changed to Complera
Jan 4, 2012

Everything was going fine on Atripla. I had taken 14 doses. My initial VL was 46000 and CD4 was 374: Not resistant to any drugs. Then, on about day 11, the rash hit. Worse and Worse everyday covering my entire chest and back to the point I looked like a lobster. On my Dr's advice, I continued for a few more days seeing the doc every day but things became worse. I had to stop and switched immediately with no skipped days to Complera. The biting, stinging itch is very difficult to deal with. Could the ER do anything to stop with an injection? am taking prednisone 20 mg but no relief.Haven't really slept in 2 nights even Benadryl doesn't really help. Thanks, Ron This is New Year's Day and I was thinking about going to the ER as can't see the Doc until tomorrow (Monday)

Response from Dr. Henry

Yikes-you have had bad luck with that. In the setting of use of antihistamines and prednisone (not reproducibly helpful) difficult to recommend any intervention that I would be confident would quickly clear the problem. If rash persists/worsens need carefulk monitoring and consideration of switch from efaviernz to alternative (ie a boosted PI, raltegravir, or possibly maraviroc if CCR5 virus-I would be hesitant to switch to another NNRTI in the setting of a very severe rash likely due to efavirenz but that has been done in cases--ie use of etravirine or nevirapine). KH



Previous
Anxiety attacks and Atripla
Next
cold symptoms for three weeks after sex with positive person of different status

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement